MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

MEDTRONIC SOFAMOR DANEK USA, INC SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Catalog Number 2982001
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Patient demographics: initials-(b)(6), gender- female, dob- (b)(6) pre-operative diagnosis for this procedure: stenosis type of procedure or technique used: oblique lumbar interbody fusion (olif) level operated: l3-l4 it was reported that on (b)(6) 2018, intra-op, during insertion of the cage, the distal tip of the inserter broke.The product came in contact with the patient, no fragment of the instrument remained in the patient.There were no patient symptoms or complications as a result of this event.
 
Additional Manufacturer Narrative
Product analysis: visual examination confirms the superior tang is broken; the broken piece is missing and not returned for analysis.Fracture initiation appears to be located at the base of the tang, consistent with bend stress overload.Optical examination of the fracture surface reveals a fairly quasi-brittle fracture, with no indication of fatigue, and a shear lip which suggests the direction of fracture.The above observations are consistent with bend stress overload.If information is provided in the future, a supplemental report will be issued.

Brand Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key8072947
Report Number1030489-2018-01489
Device Sequence Number19236501
Product Code MQP
UDI-Device Identifier00885074549736
UDI-Public00885074549736
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K062133
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2982001
Device Lot NumberPR11C019
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2019
Initial Date Received by Manufacturer 10/23/2018
Supplement Date Received by Manufacturer01/23/2019
Initial Report FDA Received Date11/15/2018
Supplement Report FDA Received Date01/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR